Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 26, 2009, 12:54 AM CST for 4 counties in Texas. It took effect at Feb 26, 2009, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 12:54 AM CST (06:54 UTC)
- In effect from
- Feb 26, 2009, 11:00 AM CST
- Expired
- Feb 26, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -601 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 260654 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1254 AM CST THU FEB 26 2009 ...STRONG SOUTH WINDS ACROSS DEEP SOUTH TEXAS... .AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF DEEPENING LOW PRESSURE OVER NORTHERN TEXAS WILL ALLOW SOUTH WINDS TO REMAIN STRONG THROUGH THIS EVENING. TXZ251-254>257-270000- /O.NEW.KBRO.WI.Y.0007.090226T1700Z-090227T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1254 AM CST THU FEB 26 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF DEEPENING LOW PRESSURE OVER NORTHERN TEXAS WILL ALLOW SOUTH WINDS TO REMAIN STRONG THROUGH THIS EVENING. WINDS SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 40 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
1 follow-up statement
000 WWUS74 KBRO 261519 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 919 AM CST THU FEB 26 2009 ...STRONG SOUTH WINDS ACROSS DEEP SOUTH TEXAS... .AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF DEEPENING LOW PRESSURE OVER NORTHERN TEXAS WILL ALLOW SOUTH WINDS TO REMAIN STRONG THROUGH THIS EVENING. TXZ253-270000- /O.EXA.KBRO.WI.Y.0007.090226T1700Z-090227T0000Z/ HIDALGO- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 919 AM CST THU FEB 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHEAST TO SOUTH WINDS INCREASE LATE THIS MORNING AND AFTERNOON REACHING 25 TO 35 MPH MAINLY ACROSS EASTERN HIDALGO COUNTY. SOUTH WINDS TO SLOWLY DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ TXZ251-254>257-270000- /O.CON.KBRO.WI.Y.0007.090226T1700Z-090227T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 919 AM CST THU FEB 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHEAST TO SOUTH WINDS INCREASE LATE THIS MORNING AND AFTERNOON REACHING 25 TO 35 MPH WITH SOME GUSTS NEAR 40 MPH. THE IMMEDIATE COASTAL AREA ESPECIALLY SOUTH PADRE ISLAND COULD ONLY REACH 20 TO 30 MPH. SOUTH WINDS TO REMAIN STRONG INTO THE EVENING HOURS BUT DIMINISH BELOW 25 MPH BY 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ GB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 8:30 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 25, 8:30 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 PM CST WED FEB 25 2009 .DISCUSSION...THE WINDS HAVE DECREASED TO BELOW RED FLAG WARNING CRITERIA THIS EVENING...THEREFORE CANCELLED THE RED FLAG WARNING. WILL ISSUE A RED FLAG WARNING FOR THURSDAY AS THE PRESSURE GRADIENT WILL CONTINUE TO BE TIGHT WITH LOW PRESSURE MOVING ACROSS THE GREAT PLAINS. TEMPERATURES WILL CONTINUE TO WARM TO ABOVE NORMAL READINGS THROUGH THE END OF THE WEEK. WINDS WILL BE STRONG ONCE AGAIN ON FRIDAY AS THE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE GREAT PLAINS. A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS ON SATURDAY CAUSING COOLER TEMPERATURES AND GUSTY NORTH WINDS IN ITS WAKE. PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME. PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME. && .MARINE...AT 7PM BUOY020 REPORTED SOUTHEAST WINDS AT 19KTS AND SEAS 5.5 FEET. LLVL JET ALREADY SETTING UP ALONG THE COAST SHOULD CONTINUE TO MIX DOWN OVER MARINE AREAS OVERNIGHT TONIGHT. MOST AREAS SHOULD SEE CONTINUED SUSTAINED WINDS AROUND 20 KNOTS THROUGH THE NIGHT. SCA HAS BEEN EXTENDED FOR ALL MARINE ZONES THROUGH TOMORROW EVENING. THE COLD FRONT THIS WEEKEND IS STILL EXPECTED TO BRING A BRISK NORTH WIND IN ITS WAKE...WITH WINDS AROUND 25 KNOTS AND SEAS 7 TO 10 FEET OFFSHORE. TIMING IS STILL AN ISSUE...BUT MODELS ARE MORE CONFIDENT THAT THE FRONT WILL INDEED PASS. SCA WILL AGAIN BE NEEDED AT THAT TIME. && .AVIATION...VFR CONDITIONS THROUGH THE NEXT 24 HOURS WITH MOSTLY CLEAR SKIES. WINDS WILL BE GUSTY...WITH SFC WINDS TONIGHT AROUND 15KTS AND A LLVL JET OF 40 TO 50 KTS BETWEEN 2 AND 3KFT. WINDY CONDITIONS EXPECTED TOMORROW WITH SOUTHERLY SFC WINDS SUSTAINED 25 KTS GUSTING BETWEEN 30 AND 35...POSSIBLY BRIEFLY REACHING 40. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...RED FLAG WARNING FROM 8 AM TO 9 PM CST ON THURSDAY FOR TXZ248>257. GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THURSDAY FOR GMZ130-132-135-150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS.........65 MARINE/AVIATION/MESO...64
Hazardous weather outlook, Feb 25, 8:26 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 826 PM CST WED FEB 25 2009 TXZ248>257-261200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 826 PM CST WED FEB 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE RISK OF WILDFIRES AND ERRATIC FIRE BEHAVIOR CONTINUES TOMORROW AS WINDS OF 25 TO 30 MILES PER HOUR DEVELOP. HIGHER TEMPERATURES WILL LEAD TO LOWER RELATIVE HUMIDITY VALUES REACHING 25 TO 35 PERCENT DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-261200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 826 PM CST WED FEB 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL THE COASTAL WATERS FOR WINDS OF 20 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES WILL CONTINUE TOMORROW AS WINDS OF 20 TO 25 KNOTS CONTINUE TO RACE NORTHWARD ACROSS THE NORTHWEST GULF. THIS WILL ALSO INCREASE THE RIP CURRENT RISK FOR THE BEACHES OF SOUTH PADRE ISLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 6:55 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 26 hr |
| Feb 26, 12:42 AM CST | Small Craft Advisory | BRO | 43 hr | |
| Feb 26, 3:56 AM CST | Fire Weather Watch | BRO | Cameron, Hidalgo, Kenedy, Willacy | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.